Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


The agony never ends
May 10, 2005

Hi Bob, i hope you post this so that i can highlight what kind of agony and trauma ppl who test negative at 3 months post exposure yet have hiv related symptoms later experience.

Some ppl never seem to understand what kind of trauma we go thru as worried wells. Symptoms is always an indication of a problem.....which some ppl here choose to ignore. For my exposures one and half year ago....i tested what most so called experts called conclusively. For those exposures(vaginal intercourse), i tested negative at 3 and 5 months after that last exposure. Most experts including you have repeatedly told me i am in the clear. Then abt six months ago(one yr after exposure) I suddently experienced huge increase in floaters in one eye....for no apparent reason suddently. Till today the floaters are a constant bother in my left eye. I went to the local eye specialist and had my eyes examined. They told me i had no tear or detachment which is the normal causes of floaters. The only other cause of floaters esp for a person in his late 20's is a viral infection. If you read the medical journals, floaters although benign in the early stage , are very characteristic of hiv disease. It's a sign of immune depression. I also have skin problems, the skin problems are very visible. It's so prominent and i never had them before the exposures. It's like dark brown spots and patches on my legs. Again something seen in hiv disease. I have tested negative 4,6,8,11,14,24 weeks after exposure. They were all elisa generation 4 combi tests and i got tested and received results within 2 hours every time.

Alot of ppl would shrug me off, insist i am ok with my testing history and they would always say symptoms are no way of identifying hiv disease in a person. To a certain extent, that's true but when a person experiences symptoms as specific as mine, it's very very difficult to rule anything out. This is a sad thing for some of us who always doubting our status even with negative results. But can u say that it's coincidence that u suddently have floaters and skin problems after the exposure.

It's been documented ppl take different times to seroconvert. Some take as early as 2 weeks while some take 12 months. I suggest we just keep testing till something comes out conclusively or testing until to a period we are comfortable with.

Response from Dr. Frascino

Hello,

Your "agony that never ends" is self induced and has nothing to do with HIV infection.

All HIV experts, including me, have repeatedly told you that you are "in the clear" as far as HIV is concerned, because you are definitively negative. It's unfortunate that you choose not to believe this unequivocal fact.

You state, "If you read the medical journals . . . ." Umm . . . hello. I'm a physician, remember? I do read the medical journals. Your symptoms are not a sign of "immune depression," but rather just "depression," along with anxiety and irrational HIV fears.

Can I say it's a coincidence that you "suddenly" have floaters and skin problems after your exposure? Sure! Here, I'll say it for you again. Your symptoms are not related to HIV disease. You are HIV negative. OK?

You have two options to choose from: You could "just keep testing," as you suggest. Or, you could get psychiatric help for your very real problem of anxiety. The option for health versus "agony that never ends" is yours. I hope you choose wisely.

Dr. Bob



Previous
FINALLY BEHIND ME! no pun intended.
Next
sans risque, sauf si le preservatif n'etait pas en latex?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement